Childhood Diseases

Posted by: Jacques | 2009-09-06



Good day, please advice. My son was recently diagnosed with Exercise induced asthma . The paediatrician gave him SINGULAIR 4mg tablets, he is 1 year and 3 months old, the problem we have since he started to take the medicine,is that he is not sleeping well at nite, and vomiting quite often. After reading about the side effects i feel that it is not safe to continue with the medication? PLEASE GIVE US SOME ADVICE....

Very worried Mom and Dad

Expert's Reply



This medicine is usually very safe. Very occasionally a child may develop side effects which may be have happened with your baby.The problem I have here is how can a child of 15 months have excercise induced asthma? This kind of asthma is only seen in older children and requires running constantly such as occurs with rugby or soccer before the asthma starts.Your baby needs to be seen again and it would be best to stop the Singulair as he appears not to be able to tolerate this medicine. A clear diagnosis of his problem is essential.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.